Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 20, 2017, 8:54 PM CDT for Hutchinson County, Moore County, Sherman County, Texas. It was in force for 83 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2017, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 20, 2017, 10:17 PM CDT
- In force
- 83 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hutchinson County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:00 PM CDT | TSTM WND DMG | 10 Nw Sunray, TX | PATIO ROOF WAS BLOWN OFF AND ALSO RIPPED THE METAL ROOF OFF PART OF THE HOUSE. |
| Jun 20, 9:03 PM CDT | TSTM WND DMG | 16 Sse Stratford, TX | 5 TO 6 POWER POLES BLOWN OVER ONTO F.M. ROAD 1573 7 MILES EAST OF U.S. HIGHWAY 287. |
| Jun 20, 9:11 PM CDT | TSTM WND DMG | 8 Nw Sunray, TX | A MICROBURST ASSOCIATED WITH A SEVERE THUNDERSTORM DAMAGED CENTER PIVOTS OF IRRIGATION EQUIPMENT AND SNAPPED 13 POWERPOLES. THE DAMAGE PATH ASSOCIATED WITH THE MICROBURST HAD A PATH LENGTH OF 2.3 MILES...A PATH WIDTH OF 2.1 MILES...AND ENDED AROUND 912 PM CDT. |
| Jun 20, 9:28 PM CDT | HAIL 0.88 | 4 W Sunray, TX | |
| Jun 20, 10:00 PM CDT | TSTM WND DMG | 10 Nw Sunray, TX | PATIO ROOF WAS BLOWN OFF. |
| Jun 20, 10:00 PM CDT | TSTM WND DMG | 10 Nw Sunray, TX | PATIO ROOF WAS BLOWN OFF AND ALSO RIPPED THE METAL ROOF OFF PART OF THE HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2792 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
329
WUUS54 KAMA 210154
SVRAMA
TXC233-341-421-210330-
/O.NEW.KAMA.SV.W.0152.170621T0154Z-170621T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
854 PM CDT TUE JUN 20 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Hutchinson County in the Panhandle of Texas...
Southeastern Sherman County in the Panhandle of Texas...
Northeastern Moore County in the Panhandle of Texas...
* Until 1030 PM CDT
* At 853 PM CDT, a severe thunderstorm was located 8 miles northwest
of Sunray, or 17 miles southeast of Stratford, moving southeast at
15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dumas, Cactus, Sunray and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 10162 3605 10162 3605 10155 3590 10140
3577 10163 3574 10203 3614 10204 3625 10175
TIME...MOT...LOC 0153Z 329DEG 15KT 3612 10190
HAIL...1.25IN
WIND...60MPH
$$
LG6 follow-up statements
021
WWUS54 KAMA 210208
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
908 PM CDT TUE JUN 20 2017
TXC233-341-421-210330-
/O.CON.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Hutchinson TX-Sherman TX-Moore TX-
908 PM CDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN HUTCHINSON...SOUTHEASTERN SHERMAN AND NORTHEASTERN
MOORE COUNTIES...
At 908 PM CDT, a severe thunderstorm was located 5 miles northwest of
Sunray, or 15 miles north of Dumas, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dumas, Cactus, Sunray and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 10162 3605 10162 3605 10155 3590 10140
3577 10163 3574 10203 3613 10203 3623 10173
TIME...MOT...LOC 0208Z 338DEG 12KT 3608 10189
HAIL...1.75IN
WIND...60MPH
$$
LG313
WWUS54 KAMA 210226
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
926 PM CDT TUE JUN 20 2017
TXC233-341-421-210330-
/O.CON.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Hutchinson TX-Sherman TX-Moore TX-
926 PM CDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN HUTCHINSON...SOUTHEASTERN SHERMAN AND NORTHEASTERN
MOORE COUNTIES...
At 926 PM CDT, a severe thunderstorm was located 4 miles west of
Sunray, or 12 miles north of Dumas, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dumas, Cactus, Sunray and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 10161 3604 10154 3590 10140 3577 10163
3574 10202 3608 10202 3615 10165 3612 10162
3605 10162
TIME...MOT...LOC 0226Z 349DEG 11KT 3603 10190
HAIL...1.75IN
WIND...60MPH
$$
LG718
WWUS54 KAMA 210244
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
944 PM CDT TUE JUN 20 2017
TXC421-210253-
/O.CAN.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Sherman TX-
944 PM CDT TUE JUN 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3604 10154 3590 10140 3577 10163 3574 10202
3605 10202 3605 10163
TIME...MOT...LOC 0243Z 328DEG 17KT 3594 10181
$$
TXC233-341-210330-
/O.CON.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Hutchinson TX-Moore TX-
944 PM CDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN HUTCHINSON AND NORTHEASTERN MOORE COUNTIES...
At 943 PM CDT, a severe thunderstorm was located 5 miles south of
Sunray, or 10 miles northeast of Dumas, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Cactus, Sunray and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3604 10154 3590 10140 3577 10163 3574 10202
3605 10202 3605 10163
TIME...MOT...LOC 0243Z 328DEG 17KT 3594 10181
HAIL...1.00IN
WIND...60MPH
$$
LG653
WWUS54 KAMA 210256
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
956 PM CDT TUE JUN 20 2017
TXC233-341-210330-
/O.CON.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Hutchinson TX-Moore TX-
956 PM CDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WEST CENTRAL HUTCHINSON AND NORTHEASTERN MOORE COUNTIES...
At 956 PM CDT, a severe thunderstorm was located 11 miles east of
Dumas, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of west
central Hutchinson and northeastern Moore Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 10166 3590 10157 3577 10163 3575 10187
3593 10192
TIME...MOT...LOC 0256Z 340DEG 20KT 3583 10177
HAIL...1.00IN
WIND...60MPH
$$
LG421
WWUS54 KAMA 210309
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1009 PM CDT TUE JUN 20 2017
TXC233-210319-
/O.CAN.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Hutchinson TX-
1009 PM CDT TUE JUN 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUTCHINSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3584 10163 3577 10163 3575 10184 3586 10186
TIME...MOT...LOC 0309Z 340DEG 16KT 3577 10176
$$
TXC341-210330-
/O.CON.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Moore TX-
1009 PM CDT TUE JUN 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EAST CENTRAL MOORE COUNTY...
At 1009 PM CDT, a severe thunderstorm was located 9 miles northwest
of Lake Meredith, or 13 miles southeast of Dumas, moving south at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Moore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 10163 3577 10163 3575 10184 3586 10186
TIME...MOT...LOC 0309Z 340DEG 16KT 3577 10176
HAIL...1.00IN
WIND...60MPH
$$
LG041
WWUS54 KAMA 210317
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1017 PM CDT TUE JUN 20 2017
TXC341-210327-
/O.CAN.KAMA.SV.W.0152.000000T0000Z-170621T0330Z/
Moore TX-
1017 PM CDT TUE JUN 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3584 10163 3577 10163 3575 10184 3586 10186
TIME...MOT...LOC 0316Z 329DEG 15KT 3574 10174
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:26 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 5:26 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 526 PM CDT Tue Jun 20 2017 .AVIATION... A few thunderstorms may affect the DHT and GUY TAF sites this evening. The strongest storms will be capable of producing hail and gusty winds. At this point, it looks like the showers and storms will dissipate before moving near the AMA TAF site. Southerly winds will be around 10 knots or less overnight, but then they will increase by mid morning on Wednesday. Skies are expected to remain VFR outside of thunderstorms. && .PREV DISCUSSION... /Issued 413 PM CDT Tue Jun 20 2017/ DISCUSSION... Latest satellite image is showing cumulus cloud building across most of the Panhandles, especially across the western Panhandles near the surface trough over NE New Mexico and SE Colorado where showers and storms are initiating over the high terrain as well into portions of SW Kansas. Satellite wind profiles of northwesterly flow of 15-25 kts at 600-450 hPa shows perhaps enough flow to move these storms into the northern and western Panhandles. As the storms move east, latest hi-res analysis shows good DCAPE environment of around 1500 J/kg in-conjunction with shear of 30-40 kts. With supporting inverted-v forecast soundings over parts of the northern Panhandles, if storms make it into our region, strong winds will be the primary threat. Large hail cannot also be completely ruled out. Storms should dissipate as we lose daytime heating into the evening hours. Low temperatures tonight will range from the mid 60s to lower 70s. This similar pattern of diurnally driven storms will continue throughout the remainder of the work week with best chances across the northern and western Panhandles. As an upper level high pressure sits over AZ/NM, these bouts of energy riding over the ridge will help initiate convection over the high terrain over CO and NM and move southeast over our region. Some of the storms on Wednesday could also be strong and will be monitored with updates to the forecast as we get closer. A cold front will slowly move from north to south across the Panhandles during the day on Friday. Along and out ahead of the front, showers and storms may develop with the given surface forcing. Latest 25/12Z models are not in accord once we go past Friday night. ECMWF is drier compared to the GFS going forward as the main 800-600 hPa temperatures advection lags behind the main front. This may provide additional mid level instability as the temperature contrast swings thorough the region, hence slight chances POPS remains through the weekend as a surface trough may set up across eastern NM providing diurnally driven convection. Blended guidance reflects current precipitation forecast. The main weather change behind the front will be nice cool air returning to region with highs on Sunday in the 70s. Upper level ridge of high pressure looks to build back north as we go into next week. This will bring tranquil conditions back to the region, with only a slight chance of a shower or storm in the far western areas. Otherwise, temperatures will warm up to near or slightly above average as we go into next week. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/16
Hazardous weather outlook, Jun 20, 4:27 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 427 PM CDT Tue Jun 20 2017 OKZ001>003-TXZ001>020-211100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 427 PM CDT Tue Jun 20 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the northern and western Panhandles through the early evening hours. Some of these storms may produce strong winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Wednesday through Monday. Some storms that develop will have the potential to become strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 20, 6:57 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Amarillo TX 657 PM CDT TUE JUN 20 2017 OKZ001-210100- Cimarron OK- 657 PM CDT TUE JUN 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 800 PM CDT... At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Campo, or 18 miles north of Boise City, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Keyes and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10203 3673 10203 3667 10242 3699 10270 TIME...MOT...LOC 2357Z 309DEG 14KT 3700 10256 LG
Special weather statement, Jun 20, 8:07 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
807 PM CDT TUE JUN 20 2017
TXZ002-003-007-210200-
Sherman TX-Hansford TX-Moore TX-
807 PM CDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HANSFORD...SHERMAN
AND NORTHEASTERN MOORE COUNTIES UNTIL 900 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Stratford, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cactus and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3624 10149 3605 10162 3595 10193 3628 10213
3641 10195
TIME...MOT...LOC 0107Z 310DEG 15KT 3629 10196
LGSpecial weather statement, Jun 20, 8:39 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
839 PM CDT TUE JUN 20 2017
TXZ002-003-007-008-210215-
Hutchinson TX-Sherman TX-Hansford TX-Moore TX-
839 PM CDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON...
SOUTHWESTERN HANSFORD...SOUTHERN SHERMAN AND NORTHEASTERN MOORE
COUNTIES UNTIL 915 PM CDT...
At 838 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Cactus, or 14 miles southeast of Stratford, moving
southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cactus and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3619 10207 3631 10189 3618 10153 3594 10151
3588 10190
TIME...MOT...LOC 0138Z 304DEG 17KT 3617 10192
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:07 PM CDT | Special Weather Statement | AMA | Sherman | 53 min |
| Jun 20, 8:39 PM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| Jun 20, 9:49 PM CDT | Special Weather Statement | AMA | Deaf Smith | 56 min |
| Jun 20, 10:47 PM CDT | Special Weather Statement | AMA | Sherman | 58 min |
| Jun 20, 11:07 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 53 min |
| Jun 20, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 26 min |
| Jun 21, 12:28 AM CDT | Special Weather Statement | AMA | Sherman | 62 min |
| Jun 21, 12:34 AM CDT | Special Weather Statement | AMA | Moore | 56 min |
| Jun 21, 1:28 AM CDT | Special Weather Statement | AMA | Potter | 62 min |
| Jun 21, 3:15 AM CDT | Special Weather Statement | AMA | Gray | 60 min |
| Jun 21, 3:24 AM CDT | Special Weather Statement | AMA | Donley | 66 min |
| Jun 21, 3:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | AMA | Dallam | 64 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Jun 21, 5:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Jun 21, 5:59 PM CDT | Special Weather Statement | AMA | Oldham | 61 min |
| Jun 21, 6:02 PM CDT | Special Weather Statement | AMA | Hartley | 73 min |
| Jun 21, 6:15 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 90 min |
| Jun 21, 6:39 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 72 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.